Skip to Accessibility Tools Skip to Content Skip to Footer

I’m Not Sure If This Will Work…

I’m really miserable right now. This is my 3rd day in a row with this migraine. I’m in bed, took my 2nd dose of Norco & it’s only 10:20 am, long wth a Phenergan because I’m so nauseated. I only hope that between all that, I’ll be asleep very soon. I’m typing mostly to distract myself until that happens.
I started with the increased Aimovig dose (140mg) at the beginning of December. It seemed to help, sort of. I mean, I was doing pretty well, minimal headache until this one started. I’m due to take it again on the 5th, which is 6 days away. I’m wondering if any others out there on Aimovig have noticed that, as they get closer to the time they are due for their injections, that they are more prone to getting migraines?

Changing my treatment dosage

I started using the 70mg last year, & it seemed to work very well at first. But as time went on, it was making less & less of a difference, until by the time I decided to increase the dose, it’s efficacy at 70 mg was negligible. I also take Topamax/Topiramide to help control the migraines, & didn’t know if that was doing any good, until some doc, seeing me for something else decided that I was taking too much of it for this purpose, & recommended that I cut back on it. Almost instantly after doing so, I got an increase in the frequency & severity of migraines. Back to my usual dosage, after consulting with my regular MD.
I should mention that I’m also seeing a counselor for the migraines & the consequent depression & other fallout (marriage issues) which have been the result of them. Some of the treatment she has suggested has been of value. And, at the very least, I feel validated in the horrible psychiatric complications of migraine disease. If anyone reading this has ANY doubt or concern in this regard, I’m here to tell you, YES, it’s real, YES, you have good cause, & DO take it seriously!! Get help, if you need it, make it happen! I know ALL ABOUT THE DARK THOUGHTS! Migraine, in itself, may not be a terminal illness, but, the psychiatric side effects of it MAYBE, I’m ok now. I needed help & got it.

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Migraine.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

  • MelanieM moderator
    2 days ago

    Hi Satva! I just wanted to mention that I also got breakthrough migraines during the last week or so of my 28 day Aimovig cycle. Very, very frustrating. I even tried to adjust the timing of my shot to see if it was something else, but it was breakthrough pain for sure. I am sorry to hear you are experiencing it too! ~Melanie (Migraine.com team member)

  • Poll